MAUDE Adverse Event Report: SYNTHES GMBH 3.5/4.5MM VA PPFX PROX FEMUR PLATE/7HOLES/RIGHT/STERILE; PLATE, FIXATION, BONE

SYNTHES GMBH 3.5/4.5MM VA PPFX PROX FEMUR PLATE/7HOLES/RIGHT/STERILE; PLATE, FIXATION, BONE
Catalog Number 02.221.112
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ppfx case there was issue in attaching a gt ring attachment to the right sided 7-hole proximal femur plate.Surgeon was not able to get the gt ring attachment to connect to the plate.Multiple different ring attachments were tried and none of them would thread into the plate.They tried attaching them to an 8-hole plate and they all worked.This led them to determining that the plate was the issue and was not allowing the attachment to thread in.No delay in surgery.Procedure completed successfully.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot, catalog), d9.Corrected: d4 primary udi number.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4.Corrected: g1.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed that the inner threads of the assembly hole of the va-lcp ppfx proximal femur plate 3.5/4.5 were stripped.With the information provided, it is not possible to determine a potential cause at this time.After the visual inspection, there were no signs of manufacturing issues.The mode of failure of the device is multifactorial, and consideration must be given to all other potential influences, such as the surgical process.Any conclusions drawn from the investigational input provided must be placed into context with all other relevant factors.A dimensional inspection could not be performed due to post-manufacturing damage.A functional evaluation was not performed because the mating device was not returned; however, based on the evidence observed in the assembly hole, the complaint allegation can be substantiated.The overall complaint was confirmed as the observed condition of the va-lcp ppfx proximal femur plate 3.5/4.5 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 02.221.112, lot number: 96p3225, manufacturing site: mezzovico, release to warehouse date: 07 apr 2021, a manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances related to the malfunction were identified.(b)(4) was a planned nr initiated during the manufacturing process for a documentation issue, but the affected items have been worked, inspected and fully released as documented on the dhr.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5/4.5MM VA PPFX PROX FEMUR PLATE/7HOLES/RIGHT/STERILE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico CO
SZ  
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key24273659
Report Number8030965-2026-01271
Device Sequence Number21337634
Product Code HRS
UDI-Device Identifier10886982275875
UDI-Public(01)10886982275875(10)96P3225
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K210205
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.221.112
Device Lot Number96P3225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/24/2026
Supplement Date Received by Manufacturer02/24/2026
03/17/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/27/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown